Article Text

Download PDFPDF
CASE REPORT
An unusual cause of severe persistent neutropenia in a child with nephrotic syndrome
  1. Archana A Kshirsagar1,
  2. Christopher J D Reid1,
  3. Jayanthi Alamelu2,
  4. Manish D Sinha1
  1. 1Department of Paediatric Nephrology, Evelina Children's Hospital, London, UK
  2. 2Department of Paediatric Haematology, Evelina Children's Hospital, London, UK
  1. Correspondence to Dr Manish Sinha, manish.sinha{at}nhs.net

Summary

A 5-year-old boy presented with neutropenia 9 weeks following the administration of rituximab for management of his steroid-dependent nephrotic syndrome. Extensive investigations failed to identify any underlying cause. In keeping with adult reports, rituximab was thought to be the likely cause for this ‘late-onset’ neutropenia (LOP). He was treated successfully with granulocyte-colony-stimulating factor. Patients treated with rituximab need to be carefully monitored for LOP.

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.